MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Codes Material Integrity Problem (2978); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a echelon catheter had resistance and a removal of the coating.It was difficult to push the echelon forward, when you feel outside of the patient the catheter surface you feel no longer the hydrophilic coating.With a new echelon there was no problems.The resistance was in the distal section of the catheter.The devices were prepare as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.The patient was undergoing aneurysm coiling.Vessel tortuosity was normal.The access vessel was the internal carotid artery (ica) with a diameter of 3mm.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis #(b)(4):equipment used: video inspection system (m-81805), ruler (m-83360), pin gauge sets (m-84082, m-84081), camera (panasonic lumix dmc-zs5), snap gauge (m-79527) as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened echelon-10 inner pouch.Visual inspection/damage location details: no flash or hub mold were found within the hub.No damages or irregularities were found with the echelon-10 hub, micro catheter body, or marker band.The distal tip was found slightly flattened.Under a microscope, the coating was examined.The coating was found damaged near the distal end.Testing/analysis: the echelon-10 total length was measured to be ~151.5cm and the useable length was measured to be ~143.3cm which is within specification (specification: total (ref) = 152cm; usable = 144cm ± 1.5cm).The outer diameter at the distal end of the micro catheter was measured to be 0.025¿, which is within specification, (specification: 0.026¿ max).Conclusion: based on the device analysis and reported information, the customer report of ¿difficulty navigation¿ could not typically be confirmed through device analysis.Possible causes are patient vessel tortuosity, damage to guidewire, damage to catheter, or lack of continuous flush.Customer reported all devices were prepared per ifu, and vessel tortuosity as normal.As the guidewire used during the event was not returned for analysis, any contribution of the guidewire towards the difficulty navigation could not be assessed.The customer report of ¿coating removal during use¿ was confirmed.It is likely the coating became damaged due to the difficulty navigation.Other potential causes are advancing/retracting micro catheter against resistance or lack of continuous flush.The distal micro catheter was found flattened, also likely caused by the difficulty navigation.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15882429
Report Number2029214-2022-02013
Device Sequence Number14720433
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB439091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer12/02/2022
12/19/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/12/2022
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale